MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON 2.4MM DRILL BIT; BIT, DRILL

DEPUY MITEK LLC US GRYPHON 2.4MM DRILL BIT; BIT, DRILL
Catalog Number 211036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, by the sales rep in (b)(6) on 7/5/2024.That during, a joint lip arthroplasty for left shoulder performed.Drilling was performed to create a bone hole for inserting the third implant into near the anterior superior edge of the glenoid.The gryphon 2.4mm drill bit was broken at the border between the stopper and the shaft on the drill side.At the surgeon¿s discretion, the broken shaft side was installed to the power tool and the surgeon drilled through the guide.Then, the implant was deployed.The surgeon confirmed, that it was fixed without problems and suturing was performed.There was no surgical delay.The surgeon was aware, that the cause was clearly a misdirection of drilling by the assistant surgeon.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, it was retained by the customer.Therefore, unavailable for a physical evaluation.Since, the complaint device was not returned.We cannot determine, a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint.And perform the investigation as appropriate.Given that, no lot number was provided.A manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required.And no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family.As a means of monitoring the extent with, which this complaint is observed in the field.Udi: (b)(4).

Brand Name
GRYPHON 2.4MM DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19742620
Report Number1221934-2024-02461
Device Sequence Number19758217
Product Code HTW
UDI-Device Identifier10886705001484
UDI-Public10886705001484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211036
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Initial Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown